Louisiana, 2003

Hail in Louisiana, April 24, 2003

April 24, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 1:30 PM CST, 40 minutes earlier.

Area forecast discussion, Apr 24, 1:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU APR 24 2003

SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE AREA THIS
AFTERNOON...GENERALLY SOUTH OF I20.  SOME HAIL AS LARGE AS SILVER
DOLLARS...BUT KNOW TORNADIC ACTIVITY YET ALTHOUGH A FEW STORMS HAVE
SHOWN SOME ROTATION.

MID LEVEL DRY AIR HAS MOVED WELL INTO THE AREA AND HAS REALLY
SUPPRESSED ANY THUNDERSTORM ACTIVITY WEST OF I59 IN TEXAS... TO WEST
OF A TEXARKANA...DEQUEEN ARKANSAS LINE.  EAST OF THIS LINE
THUNDERSTORMS WILL REMAIN A THREAT...WITH DECENT MOISTURE IN
PLACE...AND AS WE REACH MAXIMUM DAYTIME HEATING.  18Z SOUNDING STILL
SHOWED A CAPE AT 3700...LIFTED INDEX OF -10...BUT HELICITY HAS
DECREASED AS WINDS HAVE BECOME MORE UNIDIRECTIONAL.  SO THE MAIN
THREAT THIS AFTERNOON WILL CONTINUE TO BE LARGE HAIL...WITH ISOLATED
TORNADOES AS A POSSIBILITY.

FOR THE REST OF THE FORECAST...LOOK FOR MID LEVEL DRYING TO CONTINUE
ACROSS THE REST OF THE AREA THIS EVENING AND TONIGHT...WITH THE FLOW
ALOFT BECOMING MORE WESTERLY AS THE UPPER LOW MOVES INTO THE
MISSISSIPPI RIVER VALLEY.  ANOTHER UPPER RIDGE AXIS WILL MOVE INTO
THE AREA BY SATURDAY...RETURNING THE UPPER LEVEL FLOW BACK TO
NORTHWEST.  THIS LEADS TO A DRY FORECAST STARTING TOMORROW RUNNING
BASICALLY THROUGH THE MIDDLE OF THE NEXT WORK WEEK.

LOOK FOR TEMPS FROM NEAR TO SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK.
FOR TEMPS...I WILL BALANCE BETWEEN MAV AND FWC.

PRELIMS...
SHV 63/80/54/81 2000
MLU 64/79/54/80 4000
TXK 58/77/53/78 1000
TYR 60/80/54/81 0000
LFK 63/82/54/83 2000

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Apr 24, 11:00 AM CST, 3 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR
MUCH OF THE AREA.  THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY
PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC
ACTIVITY.  THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH
SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND
SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 24, 9:55 AM CST, 4 hours 15 minutes before
LAZ010>014-017>022-TXZ152-153-165>167-241700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU APR 24 2003

...SEVERE THUNDERSTORM WATCH EXPIRED...
...TORNADO WATCH CLEARED...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST
TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED...
AND IS NO LONGER IS EFFECT.

IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND
NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED
EARLIER TODAY.

ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE
FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF
STRONG THUNDERSTORMS DURING THE AFTERNOON.
Special weather statement, Apr 24, 1:53 PM CST, 17 minutes before
LAZ006-014-021-242020-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT THU APR 24 2003

ALTHOUGH ALL SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED OVER NORTH
CENTRAL LOUISIANA...INCLUDING THE MONROE AREA...STRONG THUNDERSTORMS
WILL MOVE NORTHEAST OVER OUACHITA AND SOUTHEAST UNION PARISHES
THROUGH 330 PM. THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.

03

The radar

The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ouachita

When
April 24, 2:10 PM CST
Where
Ouachita County, Monroe
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.500, -92.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348163.